MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190); No Code Available (3191)
Date of Event 01/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during treatment when the patient was connected to the machine, there was a leak and a hole was found in the venous lumen within the white clamp segment of the catheter.It was noted that the catheter was completely explanted.There was no reported patient outcome.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient's vital signs were stable within normal range and no abnormalities were noted, however, the staff could only achieve a blood flow rate of 250 ml/min instead of the desired 300 ml/min due to a high negative arterial pressure.During treatment when the patient was connected to the machine, there was a leak and a hole was found in the venous lumen within the white clamp segment of the catheter.It was noted that a tego was not utilized and the patient has a history of hypertension.The access was clamped off after the dialysis was abandoned.The exit site was left with the dressing intact and the catheter lumens were disinfected with 2% chlorhexidine in 70% alcohol per the hospital policy.The patient was readmitted in the hospital and the catheter was completely explanted.Peritoneal dialysis was the long term access for the patient's dialysis but an attempt was made to insert a new catheter via the left internal jugular.The attempt failed as they were unable to pass through the central veins and superior vena cava, hence, a new temporary access was inserted in the femoral vein.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.Visual inspection and functional testing confirmed there were no abnormalities that would have caused or contributed to the reported condition.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8457284
Report Number3009211636-2019-00070
Device Sequence Number2887986
Product Code MSD
UDI-Device Identifier10884521056664
UDI-Public10884521056664
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model Number8888145040
Device Catalogue Number8888145040
Device Lot Number1810400151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/17/2019
04/04/2019
06/28/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/04/2019
04/23/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR